Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > J Korean Soc Clin Toxicol > Volume 2(1); 2004 > Article
Two Cases of Acute Renal Failure due to Rhabdomyolysis Complicating Doxylamine Succinate Intoxication
Jae Kwon Jung, Sung Ho Kim, In Seek Kim, Seon Woong Kim, Dong Wook Ju, Duk Hyun Lee, Jong Kun Kim
Journal of The Korean Society of Clinical Toxicology 2004;2(1):15-19
DOI: https://doi.org/
Published online: June 30, 2004
  • 83 Views
  • 0 Download
  • 0 Crossref
  • 0 Scopus
1Department of Internal Medicine Daegu Fatima Hospital
2Department of Internal Medicine Daegu Fatima Hospital
3Department of Internal Medicine Daegu Fatima Hospital
4Department of Internal Medicine Daegu Fatima Hospital
5Department of Internal Medicine Daegu Fatima Hospital
6Department of Internal Medicine Daegu Fatima Hospital
7Department of Internal Medicine, Emergency Medicine, Daegu Fatima Hospital

Doxylamine succinate is an antihistamine used primarily as a sleep-induction. It can be gotten without a doctor's prescription in Korea, so it' s overdoses were frequently encountered. There were several reports that the overdoses of doxylamine might cause rhabdomyolysis, but few cases have been reported that it is related to acute renal failure (ARF). In cases that ARF occur, most of them are not severe enough to require hemodialysis. We experienced two cases of severe rhabdomyolysis complicating ARF after doxylamine overdose and treated with hemodialysis. Clinicians should be aware of the potentially lethal complications of rhabdomyolysis in patients who ingest doxylamine succinate and the needs for prompt intervention and careful assessment of renal function.

Related articles

JKSCT : Journal of The Korean Society of Clinical Toxicology